MAUDE Adverse Event Report: COVIDIEN LP LLC NORTH HAVEN TRI-STAPLE 2.0; STAPLE, IMPLANTABLE

COVIDIEN LP LLC NORTH HAVEN TRI-STAPLE 2.0; STAPLE, IMPLANTABLE
Model Number SIG45CTAV
Medical Device Problem Code Failure to Form Staple (2579)
Health Effect - Clinical Code Hemorrhage/Blood Loss/Bleeding (1888)
Date of Event 06/18/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
D10 concomitant product: sigphandle, sig power sigphandle handle (serial#: unknown); sigpshell, sig power sigpshell control shell (lot#: unknown); sigadaptshort, sig power sigadaptshort lin short adapt (serial#: unknown); unknown endo gia sulu (lot#: unknown).Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
According to the reporter, during right lower pulmonary vein resection for thoracoscopic right lower lobectomy, the right side (erasion side) in the direction of staple progression was successfully stapled, but the left side (central side) was not stapled, leading to cut-end bleeding.There was 2000 cc of blood loss from the cut end, the heart rate dropped to 30, and we almost had a cardiac arrest.The incision was widened from 4 cm to 20 cm, and the bleeding was stopped with a finger.A cardiovascular surgeon performed the sutures.After that, a cardiovascular surgeon then enters the operating room (op), clamps the cut end with forceps, and ligates it.After completing the operation, the patient was transferred to the intensive care unit (icu) and was currently recovering.Hospitalization was extended.The patient recovered safely and has been discharged from the hospital.
 
Event or Problem Description
According to the reporter, during right lower pulmonary vein resection for thoracoscopic right lower lobectomy, the right side (erasion side) in the direction of staple progression was successfully stapled, but the left side (central side) was not stapled, leading to cut-end bleeding (the inferior pulmonary vein was cut just barely on the side of the heart and it was intended by the surgeon).There was 2000 cc of blood loss from the cut end, the heart rate dropped to 30.The incision was widened from 4 cm to 20 cm, and the bleeding was stopped with a finger.A cardiovascular surgeon performed the sutures.After that, a cardiovascular surgeon then enters the operating room (op), clamps the cut end with forceps, and ligates it.After completing the operation, the patient was transferred to the icu and is currently recovering.Hospitalization was extended.The patient recovered safely and has been discharged from the hospital.
 
Additional Manufacturer Narrative
Additional information: b5, g3, h3, h6 h3 evaluation summary: medtronic conducted an investigation based upon all information received.The device was available for evaluation.Functional testing found that the interlock was overridden and the reload was cycled without hesitation or binding.The reload interlock was tested and found to function properly.It was reported that the staple line was incomplete.The reported issue was confirmed.The product analysis noted evidence that the device was not used as intended.This issue may occur under the following conditions, application over tissue that is beyond the recommended thickness range.Application with an obstacle incorporated in the jaws.In any of these circumstances, it will become increasingly difficult to actuate the firing handle and the instrument return knobs will be difficult to retract.In addition, staples may not form properly and tissue may not be fully transected.The manufacturing records for each device are thoroughly reviewed prior to release to ensure that it meets all medtronic quality specifications.The instructions included with this device provide the following guidance: always inspect the tissue thickness and select an appropriate staple size prior to application of the endo gia¿ ultra universal short, endo gia¿ ultra universal or endo gia¿ ultra universal xl stapler.Overly thick or thin tissue may result in unacceptable staple formation.When positioning the stapler on the application site, ensure that no obstructions, such as clips, are incorporated into the instrument jaws.Firing over an obstruction may result in incomplete cutting action and/or improperly formed staples.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
TRI-STAPLE 2.0
Common Device Name
STAPLE, IMPLANTABLE
Manufacturer (Section D)
COVIDIEN LP LLC NORTH HAVEN
195 mcdermott rd
north haven CT 06473
Manufacturer (Section G)
COVIDIEN LP LLC NORTH HAVEN
195 mcdermott rd
north haven CT 06473
Manufacturer Contact
justin ellis
8200 coral sea st ne
mounds view, MN 55112
7635265677
MDR Report Key19735682
Report Number1219930-2024-03188
Device Sequence Number12514018
Product Code GDW
UDI-Device Identifier10884521543706
UDI-Public10884521543706
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K160176
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/24/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberSIG45CTAV
Device Catalogue NumberSIG45CTAV
Device Lot NumberN4B1747Y
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/02/2024
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/20/2024
Supplement Date Received by Manufacturer08/09/2024
Initial Report FDA Received Date07/12/2024
Supplement Report FDA Received Date08/24/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/06/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE NOTE ON H11
Outcome Attributed to Adverse Event Required Intervention; Hospitalization; Other;
Patient SexUnknown